Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 3, 2021, 2:48 AM CDT for Reagan County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 2:48 AM CDT (07:48 UTC)
- Expired
- Jun 3, 2021, 3:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Midland/Odessa, TX
County Reagan County, TX
The radar
The San Angelo radar (KSJT), 100 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 905 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 2000 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
120 WWUS84 KMAF 030748 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 248 AM CDT Thu Jun 3 2021 TXZ070-030830- Reagan TX- 248 AM CDT Thu Jun 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN REAGAN COUNTY UNTIL 330 AM CDT... At 247 AM CDT, Doppler radar was tracking a strong thunderstorm near Reagan County Airport, or 7 miles west of Big Lake, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Big Lake, Reagan County Airport, Best and Stiles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3108 10169 3135 10172 3152 10127 3108 10127 TIME...MOT...LOC 0747Z 265DEG 23KT 3117 10158 $$ 49
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 3, 12:01 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 3, 12:01 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1201 AM CDT Thu Jun 3 2021 .DISCUSSION... See aviation discussion below. && .AVIATION... Thunderstorms have exited the TAF sites or will have by 06Z/Wed. There are lot of debris clouds in the in 100-250 layer and will likely remain thru mid morning. Also with an abundance of residual mstr we expect that daytime heating will result in a BKN deck 035-050 during max heating. It will take awhile yet for winds to recovery from convective influences this morning, but eventually se winds less than 10kts. Convective potential looks to be greatest across srn areas this PM, possibly impacting FST. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 82 61 80 62 / 50 60 30 20 Carlsbad 85 61 83 62 / 60 40 30 10 Dryden 85 66 86 65 / 50 40 40 40 Fort Stockton 85 62 83 62 / 50 40 50 30 Guadalupe Pass 81 59 78 60 / 60 30 40 20 Hobbs 82 59 81 59 / 50 50 30 10 Marfa 82 52 81 51 / 60 30 70 30 Midland Intl Airport 84 61 81 62 / 50 60 40 20 Odessa 84 61 81 61 / 50 50 40 20 Wink 87 62 86 62 / 50 40 30 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jun 3, 2:31 AM CDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 231 AM CDT Thu Jun 3 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-040745- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 231 AM CDT Thu Jun 3 2021 /131 AM MDT Thu Jun 3 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Scattered storms are possible this afternoon and into the evening, a few storms may produce small hail, localized downburst winds, frequent lightning, and locally brief heavy rain that may result in flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms remain in the forecast for most areas Thursday and Friday, a few may be strong. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 2, 11:40 PM CDT, 3 hours 8 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1140 PM CDT Wed Jun 2 2021 TXZ051-052-062-063-030530- Midland TX-Martin TX-Glasscock TX-Howard TX- 1140 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR GLASSCOCK...EASTERN MIDLAND... NORTHERN REAGAN...SOUTHERN HOWARD AND SOUTHEASTERN MARTIN COUNTIES UNTIL 1230 AM CDT... At 1138 PM CDT, Doppler radar was tracking a line of strong thunderstorms near Lenorah down to the southwest near the southern Midland County line moving east at 30 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Big Spring, Greenwood, Garden City, Stanton, Coahoma, Forsan, Sand Springs, Lomax, Big Spring Country Club, Big Spring McMahon-Wrinkle Airpark, Saint Lawrence, Stanton Municipal Aiport, Elbow and Spraberry. This includes Interstate 20 between mile markers 150 and 192. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3165 10149 3173 10208 3235 10177 3241 10120 TIME...MOT...LOC 0438Z 278DEG 18KT 3208 10167 87
Special weather statement, Jun 2, 11:43 PM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1143 PM CDT Wed Jun 2 2021
TXZ046-030530-
Dawson TX-
1143 PM CDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BORDEN AND CENTRAL DAWSON
COUNTIES UNTIL 1230 AM CDT...
At 1143 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lamesa, moving northeast at 5 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Lamesa, Lamesa Municipal Airport, Los Ybanez, Sparenberg, Tenmile,
Patricia, Arvana, Hancock, Key and Klondike.
LAT...LON 3253 10185 3255 10215 3288 10203 3290 10178
3276 10169
TIME...MOT...LOC 0443Z 208DEG 5KT 3264 10199
87Special weather statement, Jun 2, 11:57 PM CDT, 2 hours 51 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1157 PM CDT Wed Jun 2 2021 TXZ069-070-030545- Reagan TX-Upton TX- 1157 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN REAGAN AND SOUTHEASTERN UPTON COUNTIES UNTIL 1245 AM CDT... At 1157 PM CDT, Doppler radar was tracking a strong thunderstorm over Rankin, moving east at 10 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Rankin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3108 10212 3141 10203 3144 10170 3108 10165 TIME...MOT...LOC 0457Z 277DEG 8KT 3120 10194 87
Special weather statement, Jun 3, 12:41 AM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1241 AM CDT Thu Jun 3 2021
TXZ052-053-063-070-030630-
Mitchell TX-Reagan TX-Glasscock TX-Howard TX-
1241 AM CDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR GLASSCOCK...MITCHELL...NORTHERN
REAGAN...SOUTHEASTERN HOWARD AND NORTHEASTERN UPTON COUNTIES UNTIL
130 AM CDT...
At 1239 AM CDT, Doppler radar was tracking a line of strong
thunderstorms from 7 miles north of Big Spring, to 8 miles south of
Midkiff, moving east at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Big Spring, Colorado City, Garden City, Coahoma, Loraine, Forsan,
Sand Springs, Colorado City Airport, Lake Colorado City, Lake
Colorado City State Park, Champion Creek Reservoir, Westbrook,
Buford, Big Spring Country Club, Saint Lawrence and Elbow.
This includes Interstate 20 between mile markers 180 and 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3209 10126 3146 10127 3143 10178 3191 10169
3241 10137 3252 10066 3209 10067
TIME...MOT...LOC 0539Z 277DEG 49KT 3200 10132
87Special weather statement, Jun 3, 1:19 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
119 AM CDT Thu Jun 3 2021
TXZ047-048-053-030700-
Mitchell TX-Scurry TX-Borden TX-
119 AM CDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SCURRY...NORTHWESTERN MITCHELL...
EASTERN BORDEN AND NORTHEASTERN HOWARD COUNTIES UNTIL 200 AM CDT...
At 118 AM CDT, Doppler radar was tracking a line of strong
thunderstorms over Fluvanna down to the southwest near Gail, moving
southeast at 30 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Snyder, Fluvanna, J B Thomas Reservoir, Dunn, Hermleigh, Randalls
Corner, Ira, Winston Field and Knapp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3248 10117 3252 10117 3253 10121 3288 10145
3297 10115 3297 10103 3294 10066 3260 10066
TIME...MOT...LOC 0618Z 314DEG 24KT 3287 10113
87Special weather statement, Jun 3, 2:48 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 248 AM CDT Thu Jun 3 2021 TXZ070-030830- Reagan TX- 248 AM CDT Thu Jun 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN REAGAN COUNTY UNTIL 330 AM CDT... At 247 AM CDT, Doppler radar was tracking a strong thunderstorm near Reagan County Airport, or 7 miles west of Big Lake, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Big Lake, Reagan County Airport, Best and Stiles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3108 10169 3135 10172 3152 10127 3108 10127 TIME...MOT...LOC 0747Z 265DEG 23KT 3117 10158 49
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:12 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Loving, Winkler | 63 min |
| Jun 2, 7:20 PM CDT | Special Weather Statement | MAF | Loving, Reeves | 40 min |
| Jun 2, 7:23 PM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| Jun 2, 7:25 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward, Winkler | 65 min |
| Jun 2, 7:26 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 47 min |
| Jun 2, 7:47 PM CDT | Special Weather Statement | MAF | Loving | 43 min |
| Jun 2, 7:52 PM CDT | Areal Flood Advisory | MAF | Culberson, Loving, Pecos, Reeves, Ward, Winkler | 3 hr |
| Jun 2, 8:18 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves, Ward, Winkler | 42 min |
| Jun 2, 8:28 PM CDT | Special Weather Statement | MAF | Pecos | 47 min |
| Jun 2, 8:32 PM CDT | Severe Thunderstorm Warning | MAF | Ward, Winkler | 28 min |
| Jun 2, 8:36 PM CDT | Special Weather Statement | MAF | 39 min | |
| Jun 2, 9:44 PM CDT | Special Weather Statement | MAF | Ector | 46 min |
| Jun 2, 9:50 PM CDT | Areal Flood Advisory | MAF | Andrews, Gaines | 3 hr |
| Jun 2, 10:00 PM CDT | Special Weather Statement | MAF | Gaines | 45 min |
| Jun 2, 10:11 PM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| Jun 2, 10:19 PM CDT | Areal Flood Advisory | MAF | Crane | 3 hr |
| Jun 2, 10:46 PM CDT | Special Weather Statement | MAF | Glasscock, Midland | 44 min |
| Jun 2, 10:50 PM CDT | Flash Flood Warning | MAF | Andrews, Martin, Midland | 3 hr |
| Jun 2, 11:40 PM CDT | Special Weather Statement | MAF | Glasscock, Howard, Midland | 50 min |
| Jun 2, 11:43 PM CDT | Areal Flood Advisory | MAF | Glasscock, Howard, Martin, Midland | 3 hr |
| Jun 2, 11:43 PM CDT | Special Weather Statement | MAF | Dawson | 47 min |
| Jun 2, 11:57 PM CDT | Special Weather Statement | MAF | Upton | 48 min |
| Jun 3, 12:08 AM CDT | Areal Flood Advisory | MAF | Reagan, Upton | 3 hr |
| Jun 3, 12:14 AM CDT | Flash Flood Warning | MAF | Howard | 3 hr |
| Jun 3, 12:41 AM CDT | Special Weather Statement | MAF | Glasscock, Mitchell | 49 min |
| Jun 3, 1:07 AM CDT | Flash Flood Warning | MAF | Upton | 3 hr |
| Jun 3, 1:19 AM CDT | Special Weather Statement | MAF | Scurry | 41 min |
| Jun 3, 3:40 AM CDT | Areal Flood Advisory | MAF | Scurry | 2 hr |
| Jun 3, 1:54 PM CDT | Special Weather Statement | MAF | Reagan | 51 min |
| Jun 3, 2:20 PM CDT | Special Weather Statement | MAF | Jeff Davis | 40 min |
| Jun 3, 2:29 PM CDT | Special Weather Statement | MAF | Crane, Upton | 46 min |
| Jun 3, 2:48 PM CDT | Special Weather Statement | MAF | Brewster | 42 min |
| Jun 3, 3:35 PM CDT | Special Weather Statement | MAF | Brewster, Jeff Davis | 55 min |
| Jun 3, 3:59 PM CDT | Areal Flood Advisory | MAF | Culberson | 2 hr |
| Jun 3, 5:12 PM CDT | Special Weather Statement | MAF | Terrell | 48 min |
| Jun 3, 6:37 PM CDT | Special Weather Statement | MAF | Culberson | 38 min |
| Jun 2, 7:19 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 56 min |
| Jun 2, 8:14 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 61 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.